Unless the dosage is very tiny, I believe that it's better to taper AD's.
Some people here have mentioned feeling worse after tx than during. You may want to keep that in mind.
I'm sure people have 'successfully' stopped abruptly but if the drug guidelines for your AD say to taper, why not taper.
Which AD are you on, for how long and how much?
Your doc didn't have any suggestions on when to stop the AD's or have you not really gotten into that discussion with him/her on that as yet?
I would say that yes, you are mistaken (not wrong :) about the riba being the main culprit for the depression. Interferon plays a very large part in depression during treatment.
I wouldn't be so quick to go off the AD's just yet. You're done treatment but the drugs remain in your system for awhile yet and you're about to stop the drugs and will go through physical and mental impacts from stopping treatment. There is enough anecdotal evidence (plenty of people here who have shared their experience) that there is often post-treatment depression and it's unclear as yet whether that's a physiological or mental thing and I happen to think both. I went through it myself and had little to no depression during treatment. My doc wanted me on AD's until I was six months post treatment (enough time to clear all the drugs out of my system) and then see if I was okay once off them.
(I was a bit of a cowboy on that, as I stopped taking them at about 4 months post treatment when my prescription ran out because I was just feeling so terrific finally after going through a nasty post treatment depression. I've been perfectly fine without them since stopping but I would not EVER recommend someone to do it that way. My NP was not too impressed with me when I told her I'd done that and my psych doc doesn't know yet that I did that.)
In your case, my personal opinion would be that you continue taking the AD's for awhile until you put in some time after EOT (end-of-treatment) and see how you're doing mentally. A step at a time. No need to rush off of the AD's.
See what your doctor says also and discuss it with him. Don't make that decision on your own without talking to your doc, is my suggestion.
And a Woohoo that you're *this* close to being done treatment!!!!!!!
I agree 100% with Trish/Port. Don’t be in a hurry to get off the Ads. For some (including myself), the first few weeks after tx can be more confusing than when you were txing. Your mind and body might be going through more torment during this time than you can imagine. Please stay on the Ads until you know how you are going to respond to recovery. Taper off of them when you know you are ready. I know it is not fair and we have paid our dues. After our last shot, it should be like turning on a light switch and life returns to “as we knew it”, but it doesn’t happen that way. I hope you have a speedy recovery but if you don’t, it will be even harder with out the ADs
you need taper off or you could have problems stopping a drug like lorazepam cold could to lead seizure i now happened to me take last rib tomorrow and will taper off loraz over 3 weeks even that is a little quik google what you our on help you in your choice best of luck
If it's Effexor, they actually make a taper kit. Cold turkey can lead to seizures and buzzy feelings in your head. Ick.
Portann, I am on Lexapro, 10 mg for about 5 months now.
Trish, RGlass: thanks. I will taper. I thought I could get away with cold turkey, but doesn't seem wise. I will talk to the doctor.
Thanks again & yes whoo hoo!
Please do not began tapering until you see how your recovery is going to be. I am warning you, it could be rough. What will it hurt to take them for a few more weeks? I hope some of the other members chime in.
Lexapro is a Selective Serotonin Reuptake Inhibitor. You never cold turkey an SSRI. Watching two of my friends abruptly stop Paxil is one of the reasons I chose not to use ADs during tx. If you choose to use an SSRI during tx, Prozac (fluoxetine) has the longest half-life and is the easiest to withdraw from.
Taper yes, but only when ready to go off AD's. Tapering doesn't need to begin as soon as treatment is done and I would suggest that you don't. I'd suggest that you just stick with your dosage for awhile and see how things go for the first couple months or few months off of treatment. I know you're in a hurry to get on with life and it will all come back to you. Be patient with your recovery post treatment as well. It's not an instantaneous thing. Take care.
Hate to be a debbie downer , but I felt like I was still tx'ing for 3 months after ceasing.
Also had a big red blotch on my forehead.
I feel much better now and the past few days I have felt better than i have in months.
maybe it is this beautiful spring weather... ahhhh...